Tag: protracted withdrawal
Nobody told me what it would be like when I first stopped taking antidepressants. The worst is definitely over, but I’m still experiencing some lingering side effects. When the hyper-arousal to sights and sounds kicks in and my head starts buzzing, I’ve learned some ways to cope.
My sincere message to those whose vitality and lives have been sapped and zapped by this iatrogenic dis-order: most of us DO recover! And even if it is not without some benzo remnants lodged in our cellular memory, what we learn about our own resilience will guide us to places in our lives we didn't expect to reach. HOPE was my key through the arduous path of withdrawal and recovery.
After long-term use, most people are going to have serious symptoms when stopping SSRIs. Many people are going to have transient, mild to moderate difficulty and some are going to end up falling down the akathisia rabbit hole. That is a long, difficult drop.
My prior MIA blog posts have largely addressed the problems that can occur when people try to stop taking serotonin-related antidepressants, particularly after taking them for a long period of time. I wanted to share a few updated thoughts that I have on the problem.